Alert archive / Oklahoma / Flash Flood Watches in 2009
Flash Flood Watch 9, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Jun 2, 2009, 8:50 PM CDT for 16 counties in Oklahoma; 4 counties in Arkansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2009, 8:50 PM CDT (01:50 UTC)
- Expired
- Jun 3, 2009, 1:02 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 458 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KTSA 030150 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 850 PM CDT TUE JUN 2 2009 ARZ001-002-010-011-OKZ054>070-031000- /O.NEW.KTSA.FF.A.0009.090603T0150Z-090603T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE 850 PM CDT TUE JUN 2 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARKANSAS...BENTON...CARROLL...MADISON AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CRAIG...CREEK...DELAWARE... MAYES...MUSKOGEE...NOWATA...OKFUSKEE...OKMULGEE...OSAGE... OTTAWA...PAWNEE...ROGERS...TULSA...WAGONER AND WASHINGTON. * THROUGH WEDNESDAY AFTERNOON * SHOWERS AND THUNDERSTORMS WILL INCREASE THIS EVENING ACROSS NORTHEAST OKLAHOMA AND LATER TONIGHT ACROSS NORTHWEST ARKANSAS AS A COLD FRONT SLOWLY MOVES ACROSS THE AREA. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES...WITH LOCAL AMOUNTS UP TO 5 INCHES...CAN BE EXPECTED THROUGH WEDNESDAY MORNING. RAIN WILL TAPER OFF ACROSS MOST OF NORTHEAST OKLAHOMA BY EARLY WEDNESDAY MORNING...THEN END OVER NORTHWEST ARKANSAS BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
1 follow-up statement
000 WGUS64 KTSA 030602 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 102 AM CDT WED JUN 3 2009 ARZ001-002-010-011-OKZ054>070-030715- /O.CAN.KTSA.FF.A.0009.000000T0000Z-090603T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE 102 AM CDT WED JUN 3 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND OKLAHOMA HAS BEEN CANCELLED. WHILE AREAS OF SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF THE NIGHT AND INTO THE MORNING...FLOODING RAINS ARE NOT EXPECTED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Jun 2, 6:54 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 2, 6:54 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 654 PM CDT TUE JUN 2 2009 ...AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE ALONG/NORTH OF COLD FRONT/OUTFLOW BOUNDARY OVER SOUTHERN KANSAS. AS THIS BOUNDARY PUSHES SOUTH INTO THE REGION TONIGHT...THUNDERSTORMS WILL LIKELY SPREAD INTO NORTHEAST OKLAHOMA BY LATE EVENING. ADDITIONAL THUNDERSTORMS MAY DEVELOP FURTHER SOUTH AHEAD OF BOUNDARY ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS SHORTLY AFTER MIDNIGHT. IFR CONDITIONS WILL LIKELY OCCUR IN THE STRONGER STORMS...PRIMARILY DUE TO LOWERED VISIBILITIES. SHOWER/THUNDERSTORM ACTIVITY SHOULD BEGIN TO SHIFT EAST OF THE AREA WEDNESDAY MORNING WITH SLOWLY RISING CEILINGS IN THE AFTERNOON. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...12
Hazardous weather outlook, Jun 2, 5:09 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 PM CDT TUE JUN 2 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 509 PM CDT TUE JUN 2 2009 ...HEAVY RAINFALL POSSIBLE TONIGHT THROUGH EARLY WEDNESDAY ... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 10 PM. AREA AT GREATEST RISK...NORTH OF INTERSTATE 44. HEAVY RAIN. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 10 PM. AREA AT GREATEST RISK...NORTH OF INTERSTATE 44. DISCUSSION... A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE AREA LATE THIS AFTERNOON IN A MODERATELY UNSTABLE AIRMASS. WEAK WIND SHEAR WILL LIMIT THE POTENTIAL FOR ORGANIZED CONVECTION. THUNDERSTORMS WILL INCREASE LATER THIS EVENING AS A SLOW MOVING COLD FRONT DROPS SOUTH INTO FAR NORTHEASTERN OKLAHOMA BY MIDNIGHT. WHILE THE THREAT OF SEVERE WEATHER WILL REMAIN LIMITED...THE POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING WILL EXIST NEAR THE FRONTAL BOUNDARY OVERNIGHT ACROSS NORTHEAST OKLAHOMA. THE HEAVY RAIN THREAT WILL GRADUALLY SHIFT SOUTHEAST AND MAY REACH PORTIONS OF NORTHWEST ARKANSAS TOWARD MORNING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS ACROSS NORTHEAST OKLAHOMA SHOULD REMAIN ALERT TO THE POSSIBILITY OF FLASH FLOOD WATCHES AND WARNINGS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT WILL GRADUALLY PUSH SOUTH WEDNESDAY KEEPING A HEAVY RAINFALL THREAT ACROSS MAINLY NORTHWEST ARKANSAS AS ONE OR MORE THUNDERSTORM COMPLEXES WILL LIKELY BE ONGOING EARLY IN THE DAY. AN UPPER LEVEL RIDGE WILL BRING DRY CONDITIONS LATE IN THE WEEK... HOWEVER THE PATTERN WILL TRANSITION TO A SOUTHWEST FLOW BY THE WEEKEND AND PROVIDE LIMITED THUNDERSTORM CHANCES INTO EARLY NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 2, 8:44 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT TUE JUN 2 2009
OKZ054>057-030245-
CRAIG OK-NOWATA OK-OSAGE OK-WASHINGTON OK-
844 PM CDT TUE JUN 2 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN CRAIG...NOWATA...WASHINGTON AND EASTERN OSAGE
AT 844 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTHEAST OF LENAPAH TO TALLANT...MOVING
SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...AVANT...WOLCO...
BARNSDALL...PERSHING...TALLANT...NELAGONEY...OKESA...BARTLESVILLE...
OCHELATA...DEWEY AND HOLLOW.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3693 9517 3645 9608 3658 9640 3700 9561
3700 9534
TIME...MOT...LOC 0144Z 297DEG 10KT 3698 9549 3659 9620The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:42 PM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 63 min |
| Jun 2, 8:44 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 61 min |
| Jun 2, 9:00 PM CDT | Special Weather Statement | TSA | Nowata | 60 min |
| Jun 2, 9:35 PM CDT | Special Weather Statement | TSA | Rogers | 55 min |
| Jun 2, 11:24 PM CDT | Special Weather Statement | TSA | Pittsburg | 66 min |
| Jun 3, 12:27 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 63 min |
| Jun 3, 12:44 AM CDT | Flash Flood Warning | TSA | Pittsburg | 8 hr |
| Jun 3, 1:43 AM CDT | Special Weather Statement | TSA | Pittsburg | 47 min |
| Jun 3, 3:07 AM CDT | Special Weather Statement | TSA | LeFlore | 53 min |
| Jun 3, 3:54 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 51 min |
| Jun 3, 4:45 AM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
| Jun 3, 5:00 AM CDT | Special Weather Statement | TSA | McCurtain | 60 min |
| Jun 3, 5:12 AM CDT | Special Weather Statement | TSA | LeFlore | 48 min |
| Jun 3, 6:07 AM CDT | Special Weather Statement | TSA | LeFlore | 53 min |
| Jun 3, 3:43 AM CDT | Special Weather Statement | TSA | Sebastian | 62 min |
| Jun 3, 6:54 AM CDT | Special Weather Statement | TSA | Sebastian | 66 min |
Nearby
Flash Flood Watches in Oklahoma, 2009Flash Flood Watches in Arkansas, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.